MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number TMICL_12.6
Medical Device Problem Codes Off-Label Use (1494); Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code Cataract (1766)
Date of Event 01/18/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Claim#: (b)(4).
 
Event or Problem Description
The reporter indicated that an implantable collamer lens was implanted into the patient's right eye (od) in dec 2020.The surgeon has reported the patient now has shallow vault and small subcapsular cataracts in the midperipheral zone superiorly.It was also noted the patient is happy visually and refractive has been consistent.Lens remains implanted.If additional information is received a supplemental medwatch report will be submitted.
 
Additional Manufacturer Narrative
Additional information: b5 - it was later updated that the surgeon anticipates to do an exchange in the future.Postoperative notes indicated "no subject change in vision, small peripheral cataract".H6 - medical device problem code - 1494: off-label use (over 45yrs of age at date of implant).Claim#: (b)(4).
 
Additional Manufacturer Narrative
Claim#:(b)(4).
 
Additional Manufacturer Narrative
Additional information: b5 - the reporter indicated that an implantable collamer lens was implanted into the patient's right eye (od) in (b)(6) 2020.The surgeon has reported the patient had shallow vault and small subcapsular cataracts in the midperipheral zone superiorly.On 29-jun-2022 the lens was exchanged with a longer length/similar power lens.This resolved the problem.The cause of the event was reported as unknown.Claim#: (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
cynthia thai
1911 walker avenue
monrovia, CA 91016
6263037902
MDR Report Key13563731
Report Number2023826-2022-00542
Device Sequence Number1764421
Product Code QCB
UDI-Device Identifier00841542107419
UDI-Public00841542107419
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/19/2022
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Model NumberTMICL_12.6
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/19/2022
Supplement Date Received by Manufacturer03/20/2022
04/22/2022
07/06/2022
Initial Report FDA Received Date02/18/2022
Supplement Report FDA Received Date03/23/2022
04/22/2022
07/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/28/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL-SFC-45, LOT#-UNK; FOAM TIP PLUNGER MODEL-FTP, LOT#-UNK
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age47 YR
Patient SexMale